MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54410004540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: thoracic vertebral fracture type of procedure or technique used: open posterior thoracic stabilization levels implanted: t5 it was reported that intra-op, in final tightening the screw broke.The screw was removed and replaced with new one.No patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: the screw head has broken at the reducer locating tab, ~the bottom thread.There is damage to the crest of the threads indicating that the set screw was misaligned in the screw head.Microscopic examination of the fracture indicates that the screw head had pressure placed from the inside.The above observations are consistent with the set screw being cross threaded and placing outward force on the "u" channel.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7662826
Report Number1030489-2018-00964
Device Sequence Number2355152
Product Code NKB
UDI-Device Identifier00613994586766
UDI-Public00613994586766
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54410004540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1